Alert archive / Montana / High Wind Warnings in 2007

High Wind Warning 1, NWS Glasgow, MT

January 6, 200712 counties in Montana

NWS Glasgow, MT issued this high wind warning at Jan 6, 2007, 2:24 AM MST for 12 counties in Montana. It took effect at Jan 6, 2007, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 6, 2007, 2:24 AM MST (09:24 UTC)
In effect from
Jan 6, 2007, 10:00 AM MST
Expired
Jan 6, 2007, 5:45 PM MST
In force
8 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2007-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2007-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1206 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KGGW 060924
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
224 AM MST SAT JAN 6 2007

.A STRONG STORM SYSTEM WILL CROSS THE NORTHERN ROCKIES THIS
MORNING AND WILL TRACK ACROSS EASTERN MONTANA THIS AFTERNOON AND
EVENING.  

MTZ016-017-021-022-059>061-061800-
/O.UPG.KGGW.HW.A.0001.070106T1900Z-070107T0700Z/
/O.NEW.KGGW.HW.W.0001.070106T1700Z-070107T0700Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN...
OPHEIM
224 AM MST SAT JAN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH LATE THIS MORNING OR
EARLY THIS AFTERNOON. WIND GUSTS TO 60 MPH ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STRONGEST WIND WILL LIKELY OCCUR ACROSS
THE LITTLE ROCKIES...CENTRAL PHILLIPS COUNTY...AND THE HIGHER
ELEVATIONS OF VALLEY AND WESTERN GARFIELD COUNTIES. THE STRONG
WIND WILL DIMINISH LATE THIS EVENING...AND SHOULD BECOME LIGHT BY
SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ018>020-023>027-062-061800-
/O.CON.KGGW.HW.A.0001.070107T0100Z-070107T1300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
224 AM MST SAT JAN 6 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

NORTHWEST WIND WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON...WITH
GUSTS TO 45 MPH POSSIBLE. A PERIOD OF STRONGER WIND IS POSSIBLE
TONIGHT...WITH SUSTAINED WIND SPEEDS OF 3O TO 40 MPH...WITH GUSTS
EXCEEDING 50 MPH. THE STRONG WIND SHOULD BEGIN TO DIMINISH LATE
SUNDAY MORNING...AND THEN RAPIDLY DIMINISH BY SUNDAY AFTERNOON.

PERSONS GOING OUTSIDE TONIGHT SHOULD BEWARE OF THE POTENTIAL FOR
DAMAGING WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

BOGEL
3 follow-up statements
000 
WWUS75 KGGW 061821
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1121 AM MST SAT JAN 6 2007

.A STRONG STORM SYSTEM WILL CROSS THE NORTHERN ROCKIES THIS
MORNING AND WILL TRACK ACROSS EASTERN MONTANA THIS AFTERNOON AND
EVENING.

MTZ016-017-021-022-059>061-062300-
/O.CON.KGGW.HW.W.0001.000000T0000Z-070107T0700Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN...
OPHEIM
1121 AM MST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT.

NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH LATE THIS MORNING OR
EARLY THIS AFTERNOON. WIND GUSTS TO 60 MPH ARE POSSIBLE THIS
AFTERNOON AND EVENING. THE STRONGEST WIND WILL LIKELY OCCUR
ACROSS THE LITTLE ROCKIES...CENTRAL PHILLIPS COUNTY...AND THE
HIGHER ELEVATIONS OF VALLEY AND WESTERN GARFIELD COUNTIES. THE
STRONG WIND WILL DIMINISH LATE THIS EVENING...AND SHOULD BECOME
LIGHT BY SUNDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ018>020-023>027-062-062300-
/O.CON.KGGW.HW.A.0001.070107T0100Z-070107T1300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
1121 AM MST SAT JAN 6 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH LATE TONIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH LATE TONIGHT. 

NORTHWEST WIND WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON...
WITH GUSTS TO 45 MPH POSSIBLE. A PERIOD OF STRONGER WIND IS
POSSIBLE TONIGHT...WITH SUSTAINED WIND SPEEDS OF 30 TO 40 MPH...
WITH GUSTS EXCEEDING 50 MPH. THE STRONG WIND SHOULD BEGIN TO
DIMINISH LATE SUNDAY MORNING...AND THEN RAPIDLY DIMINISH BY
SUNDAY AFTERNOON.

PERSONS GOING OUTSIDE TONIGHT SHOULD BEWARE OF THE POTENTIAL FOR
DAMAGING WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KGGW 062156
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
256 PM MST SAT JAN 6 2007

.A STRONG WEATHER SYSTEM MOVING ACROSS THE AREA FROM THE
NORTHWEST WILL MIX STRONG WINDS ALOFT TO THE SURFACE TONIGHT.
THE THREAT OF STRONG WINDS RETURNS LATE SUNDAY NIGHT AND
MONDAY...AS ANOTHER SIMILAR WEATHER SYSTEM MOVES ACROSS THE AREA
CAUSING ALREADY STRONG WINDS ALOFT TO INCREASE.

MTZ018>020-023>027-062-070500-
/O.UPG.KGGW.HW.A.0001.070107T0100Z-070107T1300Z/
/O.NEW.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/
/O.EXB.KGGW.HW.W.0001.070107T0100Z-070107T1300Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
256 PM MST SAT JAN 6 2007

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST
SUNDAY...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MST
SUNDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND
WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WIND WILL INCREASE TO 30 TO 40 MPH TONIGHT...WITH GUSTS
AS HIGH AS 60 MPH. THE STRONG WIND SHOULD BEGIN TO DIMINISH SUNDAY
MORNING...AND THEN RAPIDLY DIMINISH BY SUNDAY AFTERNOON.

PERSONS GOING OUTSIDE TONIGHT SHOULD BEWARE OF THE POTENTIAL FOR
DAMAGING WINDS.

THERE WILL BE ANOTHER THREAT OF VERY STRONG WINDS LATE SUNDAY
NIGHT AND MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER
60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ016-017-021-022-059>061-070500-
/O.NEW.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/
/O.CON.KGGW.HW.W.0001.000000T0000Z-070107T0700Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN...
OPHEIM
256 PM MST SAT JAN 6 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT
MST TONIGHT. 

STRONG NORTHWEST WIND WILL CONTINUE TO INCREASE TO 30 TO 40 MPH
THIS EVENING...WITH GUSTS AS HIGH AS 55 MPH. THE STRONG WIND
SHOULD BEGIN TO DIMINISH AFTER MIDNIGHT...AND THEN RAPIDLY
DIMINISH BY SUNDAY MORNING.

PERSONS GOING OUTSIDE THIS EVENING SHOULD BEWARE OF THE POTENTIAL
FOR DAMAGING WINDS.

THERE WILL BE ANOTHER THREAT OF VERY STRONG WINDS LATE SUNDAY
NIGHT AND MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER
60 MPH ARE POSSIBLE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

SIMONSEN
000 
WWUS75 KGGW 070045
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
545 PM MST SAT JAN 6 2007

.A FAST MOVING DISTURBANCE WILL BRING THE THREAT OF STRONG
NORTHWEST WINDS TO THE AREA LATE SUNDAY NIGHT AND MONDAY.

MTZ016-017-021-022-059>061-070145-
/O.CAN.KGGW.HW.W.0001.000000T0000Z-070107T0700Z/
/O.CON.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...WHITEWATER...ZORTMAN...
OPHEIM
545 PM MST SAT JAN 6 2007

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
SUNDAY NIGHT THROUGH MONDAY AFTERNOON. 

NORTHWEST WINDS ARE NOT EXPECTED TO BE AS STRONG AS EARLIER
THOUGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

VERY STRONG WINDS ARE TO THREATEN THE AREA LATE SUNDAY NIGHT AND
MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH
ARE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

MTZ018>020-023>027-062-070145-
/O.CAN.KGGW.HW.W.0001.070107T0100Z-070107T1300Z/
/O.CON.KGGW.HW.A.0002.070108T0700Z-070109T0100Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-PRAIRIE-
WIBAUX-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...TERRY...WIBAUX...CULBERTSON
545 PM MST SAT JAN 6 2007

...HIGH WIND WARNING IS CANCELLED...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
SUNDAY NIGHT THROUGH MONDAY AFTERNOON. 

NORTHWEST WINDS ARE NOT EXPECTED TO BE AS STRONG AS EARLIER
THOUGHT. THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

VERY STRONG WINDS ARE TO THREATEN THE AREA LATE SUNDAY NIGHT AND
MONDAY. NORTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO OVER 60 MPH
ARE POSSIBLE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 6, 2:20 AM MST, 4 minutes earlier.

Area forecast discussion, Jan 6, 2:20 AM MST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
220 AM MST SAT JAN 6 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...
AN ACTIVE SHORT TERM PERIOD SETTING UP ACROSS THE CWA.  THE BIGGEST
CONCERN WILL BE IN THE NEAR TERM WITH THE POTENTIAL FOR HIGH WIND
ACROSS A PORTION OF THE AREA TODAY INTO TONIGHT.  ANOTHER SYSTEM
QUICKLY FOLLOWS FOR SUNDAY NIGHT AND MONDAY WITH ANOTHER ROUND OF
STRONG WIND AND THE POTENTIAL FOR SOME SNOW.

TODAY...A STRONG UPPER TROUGH IS SEEN ON SATELLITE PUSHING THROUGH
SOUTHERN BRITISH COLUMBIA EARLY THIS MORNING. THIS SYSTEM WILL
QUICKLY PUSH ACROSS THE NORTHERN ROCKIES LATER THIS MORNING WITH
THE TROUGH AXIS SWINGING INTO EASTERN MONTANA BY LATE IN THE DAY.
AS THE UPPER TROUGH PUSHES EAST IT WILL INDUCE LEE SIDE
CYCLOGENESIS IN THE LEE OF THE ALBERTA ROCKIES...WITH THE LOW
PUSHING EAST/SOUTHEAST ACROSS SOUTHERN SASKATCHEWAN THIS
AFTERNOON. AHEAD OF THE SYSTEM...THE AREA WILL BE IN A WARM AIR
ADVECTION PATTERN FOR A TIME THIS MORNING WHICH COULD TOUCH OFF A
FEW AREAS OF LIGHT SNOW.  AS THE LOW PUSHES EAST A COLD FRONT WILL
SWEEP ACROSS THE CWA FROM THE NORTHWEST THIS AFTERNOON. ENOUGH
LIFT...MOISTURE & INSTABILITY FOR SCATTERED SNOW SHOWERS...BUT
AMOUNTS LOOK LIGHT WITH MOST AREAS HAVING LITTLE ACCUMULATION.
PERHAPS A COUPLE OF ISOLATED SPOTS MAY PICK UP AN INCH OF SNOW AT
MOST.

THE BIGGER CONCERN OF THE DAY WILL BE THE HIGH WIND POTENTIAL.
OVERALL NOT REAL IMPRESSED WITH GETTING WIDESPREAD HIGH WIND WARNING
CRITERIA SPEEDS.  LAPSE RATES STEEPEN TO 7C/KM BY THIS AFTERNOON
ACROSS OUR WESTERN ZONES IN THE WAKE OF THE COLD FRONT WITH MODERATE
COLD AIR ADVECTION.  GFS/NAM/UKMET 850MB WIND PROGGED IN THE 40-50KT
RANGE...AND WOULD LIKE TO SEE THEM A LITTLE STRONGER FOR A HIGH WIND
WARNING.  SUSPECT THAT ACROSS THE HIGHER ELEVATIONS OF THE LITTLE
ROCKIES AND DOWNSLOPE AREAS IN CENTRAL PHILLIPS AND PETROLEUM
COUNTIES WILL HAVE THE BEST CHANCE OF REACHING CRITERIA.  ALSO
POSSIBLE THAT WARNING CRITERIA COULD BE REACHED ACROSS THE HIGHER
TERRAIN IN SOUTHWEST AND NORTHERN VALLEY AND ACROSS WESTERN GARFIELD
COUNTY.  ANY CONVECTIVE SHOWERS COULD ALSO MIX SOME STRONGER WIND
DOWN IN GUSTS...BUT THIS WOULD BE LOCALIZED AND LIKELY NOT
WIDESPREAD.  WILL UPGRADE JUST OUR WESTERN ZONES TO A HIGH WIND
WARNING AND KEEP THE WATCH ACROSS THE REMAINDER OF THE AREA.

TONIGHT...HIGH WIND EVENTS AROUND HERE REALLY NEED TO GET GOING
DURING THE DAY...SO CONTINUE TO HAVE DOUBTS IN THE EAST ABOUT
GETTING WARNING CRITERIA WIND.  BEST CHANCE WOULD LIKELY COME DURING
THE EVENING IF THE WIND CAN GET GOING LATE IN THE DAY...AND
ESPECIALLY IF THERE ARE ENOUGH CONVECTIVE SNOW SHOWERS AROUND.  WILL
KEEP THE WATCH GOING IN THE EAST TO GIVE THE DAY SHIFT TIME TO SEE
HOW THINGS UNFOLD DURING THE DAY.

SUNDAY...THERE WILL BE A BREAK IN THE ACTION SUNDAY AS THE FIRST
SYSTEM MOVES OFF TO THE UPPER MIDWEST AND A NEW SYSTEM CRASHES
ASHORE INTO BRITISH COLUMBIA.  LIGHTER WIND AND MAINLY DRY WEATHER
CAN BE EXPECTED.  SHOULD SEE SOME INCREASE IN CLOUDS DURING THE DAY
AS THE PATTERN QUICKLY TRANSITIONS FROM ONE OF COLD AIR ADVECTION
TO ONE OF WARM AIR ADVECTION.  A LITTLE SNOW MAY TRY TO BREAK OUT
LATER IN THE DAY ACROSS THE SOUTHWEST ZONES.  TEMPERATURES SUNDAY
WILL BE A LITTLE COLDER THAN TODAY...BUT STILL ABOVE AVERAGE FOR
EARLY JANUARY.

SUN NIGHT & MONDAY...THE NEXT SYSTEM QUICKLY MOVES IN SUNDAY NIGHT
WITH A PERIOD OF OVERRUNNING SNOW LIKELY TO SPREAD FROM SOUTHWEST TO
NORTHEAST ACROSS THE AREA.  CERTAINLY THE POTENTIAL OF AN INCH OR
TWO OF SNOW SUNDAY NIGHT. LATER SHIFTS MAY WISH TO CONSIDER
BUMPING UP THE POPS TO LIKELY ACROSS AT LEAST A PORTION OF THE CWA.
AS THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM DIVES SOUTHEAST
INTO THE DAKOTAS MONDAY THERE WILL BE A STRONG PRESSURE GRADIENT
BETWEEN THE LOW AND A SURFACE RIDGE OFF TO OUR WEST. PRESSURE
RISES AND LAPSE RATES LOOK MORE IMPRESSIVE THAN FOR THE SYSTEM
TODAY INTO TONIGHT. 850MB WIND PROGGED TO BE QUITE A BIT STRONGER
TOO. MAY VERY WELL NEED ANOTHER HIGH WIND WATCH FOR MONDAY...BUT
WILL HOLD OFF FOR NOW AS IT IS 5TH PERIOD AND WE ALREADY HAVE WIND
HEADLINES TO DEAL WITH IN THE NEAR TERM. BUMPED UP THE WIND
SPEEDS QUITE A BIT TO 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH TO
GET THE BALL ROLLING WITH SOME STRONGER WIND. CB

.LONG TERM...TUESDAY THROUGH SATURDAY...
MODELS REMAIN IN AGREEMENT WITH ADVERTISING AN ARCTIC OUTBREAK FOR
THE SECOND HALF OF NEXT WEEK.

A SHORTWAVE UPPER RIDGE WILL BRING ONE MORE DAY OF ABOVE NORMAL
TEMPERATURES TUESDAY BEFORE STRONG COLD DROP SOUTH ACROSS THE
REGION ON WEDNESDAY. WEDNESDAYS HIGH WILL BE DEPENDENT ON WHAT
TIME OF DAY THE FRONT GOES THROUGH. WHILE THE BULK OF THE MOISTURE
WILL BE NORTH OF THE SURFACE LOW TRACK IN SASKATCHEWAN...THESE
FRONT ARE USUALLY GOOD AT SQUEEZING OUT WHAT MOISTURE IS THERE.
WILL MAINTAIN A CHANCE OF SNOW FOR WEDNESDAY AND WEDNESDAY NIGHT.

THE UPPER TROUGH THAT IS CURRENTLY OVER ALASKA AND THE BERING
STRAIT WILL DIVE SOUTHEAST REACHING THE PACIFIC NORTHWEST ON
WEDNESDAY. THIS TROUGH IS EXPECTED TO SPLIT AS IT SETTLES INTO
MONTANA ON THURSDAY AND REMAINS THERE FOR A FEW DAYS.

HIGH PRESSURE BUILDS INTO NORTHEAST MONTANA FOR THURSDAY AND
FRIDAY WHICH SHOULD BRING DRY AND VERY COLD WEATHER TO THE AREA.
THE FIRST BELOW ZERO TEMPERATURES IN OVER A MONTH SHOULD OCCUR
WEDNESDAY NIGHT OR THURSDAY NIGHT.

THE MODELS GENERALLY START MODERATING TEMPERATURES BY FRIDAY
NIGHT. WILL GO SLOW WITH THE WARMING FOR NOW AS THERE IS SOME
DISAGREEMENT IN HOW FAST TEMPERATURES MODERATE. FORRESTER

.AVIATION...
MID LEVEL CLOUDS WILL MOVE INTO THE AREA BEFORE SUNRISE THIS
MORNING. SHOULD SEE CEILINGS LOWER TO LOW VFR HEIGHTS OF 4000 TO
5000 FT AGL BY AFTERNOON. WEST WINDS 20 TO 35 KNOTS WILL AFFECT
THE TAF SITES THIS AFTERNOON AND WILL BECOME NORTHWEST THIS EVENING.
SCATTERED SNOW SHOWERS THIS AFTERNOON WILL REDUCE CEILINGS AND
VISIBILITIES TO MVFR LEVELS AT TIMES. SNOW SHOWERS WILL DIMINISH
THIS EVENING WITH VFR CONDITIONS OVERNIGHT. GFF

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM 10 AM THIS MORNING TO MIDNIGHT MST
TONIGHT FOR CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN
VALLEY-PETROLEUM-GARFIELD-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY.

HIGH WIND WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-
PRAIRIE-WIBAUX-EASTERN ROOSEVELT.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 5, 3:53 PM MST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
353 PM MST FRI JAN 5 2007

MTZ016>027-059>062-062300-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
353 PM MST FRI JAN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A HIGH WIND WATCH FOR ALL OF NORTHEAST MONTANA BETWEEN SATURDAY
AFTERNOON AND EVENING. IN WESTERN SECTIONS OF NORTHEAST MONTANA...
THE HIGH WIND WATCH IS FOR ALL OF VALLEY...GARFIELD...PHILLIPS...AND
PETROLEUM COUNTIES FOR SATURDAY AFTERNOON AND EVENING. ELSEWHERE...FOR
ALL OF ROOSEVELT...DANIELS...SHERIDAN...RICHLAND...DAWSON...MCONE...
WIBAUX...AND PRAIRIE COUNTIES...THE HIGH WIND WATCH IS FOR ALL OF
SATURDAY NIGHT. IN ALL AREAS OF THE HIGH WIND WATCH...NORTHWEST
WINDS 30 TO 40 MPH...WITH GUSTS EXCEEDING 50 MPH ARE POSSIBLE.

A MAJOR CHANGE IN THE WEATHER PATTERN IS EXPECTED BY WEDNESDAY AND
THURSDAY OF NEXT WEEK. A TROUGH OF LOW PRESSURE ALOFT FROM THE
NORTHWEST WILL COMBINE WITH A STRONG ARCTIC AIRMASS FROM THE NORTH
BRING A TURN A SHARP TURN TO BELOW NORMAL TEMPERATURES...ALONG
WITH A CHANCE OF SNOW TO NORTHEAST MONTANA.

A STRONG COLD FRONT FROM THE NORTHWEST IS EXPECTED TO PASS THROUGH
THE AREA ON WEDNESDAY WHICH WILL BRING THE BEST CHANCE OF
ACCUMULATING SNOW DURING THE THE PERIOD. SNOWFALL AMOUNTS THOUGH ARE
EXPECTED TO BE ON THE LIGHT SIDE. BY WEDNESDAY NIGHT AND
THURSDAY...ARCTIC HIGH PRESSURE WILL BE PUSHING STRONGLY INTO THE
AREA FROM THE NORTH...CAUSING TEMPERATURES TO BEGIN A STEADY FALLING
TREND...WITH READINGS FALLING BELOW ZERO MOST AREAS BY THURSDAY.
THIS TURN TOWARDS COLDER WEATHER IS LIKELY TO CONTINUE THROUGH THE
WEEKEND...AS TEMPERATURES FALL WELL BELOW ZERO IN THE COLDEST
WEATHER OF THE WINTER SEASON SO FAR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 2:56 PM MSTHigh Wind WatchGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more37 hr

Nearby

High Wind Warnings in Montana, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.